Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 5, 2007, 5:20 AM AKDT. It took effect at Jun 5, 2007, 10:34 AM AKDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 5:20 AM AKDT (13:20 UTC)
- In effect from
- Jun 5, 2007, 10:34 AM AKDT
- Expired
- Jun 5, 2007, 9:40 PM AKDT
- In force
- 11 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 051820 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 1020 AM ADT TUE JUN 5 2007 AKZ141-060600- /X.NEW.PAFC.FW.W.0008.070605T2200Z-070606T0600Z/ COPPER RIVER BASIN- 1020 AM ADT TUE JUN 5 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING. HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW PRESSURE INLAND WILL CONTINUE STRONG SOUTHERLY WINDS ALONG THE COPPER RIVER THROUGH THIS EVENING. SOUTH WINDS OF 15 TO 30 MPH WITH RELATIVE HUMIDITIES OF 25 TO 35 PERCENT CAN BE EXPECTED THIS AFTERNOON THROUGH EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
3 follow-up statements
000 WWAK61 PAFC 051834 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 1034 AM ADT TUE JUN 5 2007 AKZ111-060600- /X.EXA.PAFC.FW.W.0008.070605T2200Z-070606T0600Z/ MATANUSKA VALLEY- 1034 AM ADT TUE JUN 5 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING FOR STRONG WIND FOR THE LOWER MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING. HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW PRESSURE INLAND WILL PRODUCE GUSTY SOUTHEAST WINDS ACROSS THE LOWER MATANUSKA VALLEY THIS AFTERNOON THROUGH EVENING. SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH AND RELATIVE HUMIDITIES OF 25 TO 35 PERCENT CAN BE EXPECTED THIS AFTERNOON THROUGH EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-060600- /X.CON.PAFC.FW.W.0008.070605T2200Z-070606T0600Z/ COPPER RIVER BASIN- 1034 AM ADT TUE JUN 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING. HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW PRESSURE INLAND WILL CONTINUE STRONG SOUTHERLY WINDS ALONG THE COPPER RIVER THROUGH THIS EVENING. SOUTH WINDS OF 15 TO 30 MPH WITH RELATIVE HUMIDITIES OF 25 TO 35 PERCENT CAN BE EXPECTED THIS AFTERNOON THROUGH EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 060059 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 459 PM ADT TUE JUN 5 2007 AKZ111-060615- /X.NEW.PAFC.FW.A.0002.070606T2200Z-070607T0600Z/ /X.CON.PAFC.FW.W.0008.000000T0000Z-070606T0600Z/ MATANUSKA VALLEY- 459 PM ADT TUE JUN 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR STRONG WIND FOR THE LOWER MATANUSKA VALLEY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WIND FOR THE LOWER MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING. HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW PRESSURE INLAND WILL CONTINUE TO PRODUCE GUSTY SOUTHEAST WINDS ACROSS THE LOWER MATANUSKA VALLEY EARLY THIS EVENING. SOUTHEAST WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF 25 TO 30 PERCENT CAN BE EXPECTED EARLY THIS EVENING BEFORE WINDS SLACKEN AND RELATIVE HUMIDITIES RISE. SIMILAR CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING WITH WINDS OF 15 TO 30 MPH AND RELATIVE HUMIDITIES OF 25 TO 30 PERCENT...THUS THE FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-060600- /X.CON.PAFC.FW.W.0008.000000T0000Z-070606T0600Z/ COPPER RIVER BASIN- 459 PM ADT TUE JUN 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR STRONG WIND ALONG THE COPPER RIVER. HIGH PRESSURE BUILDING ALONG THE NORTH GULF COAST AND LOW PRESSURE INLAND WILL CONTINUE TO PRODUCE STRONG SOUTHERLY WINDS ALONG THE COPPER RIVER THROUGH THIS EVENING. SOUTH WINDS OF 15 TO 30 MPH WITH RELATIVE HUMIDITIES AS LOW AS 20 PERCENT CAN BE EXPECTED EARLY THIS EVENING BEFORE WINDS SLACKEN AND RELATIVE HUMIDITIES RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 060540 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 940 PM ADT TUE JUN 5 2007 AKZ111-061745- /X.CAN.PAFC.FW.W.0008.000000T0000Z-070606T0600Z/ /X.CON.PAFC.FW.A.0002.070606T2200Z-070607T0600Z/ MATANUSKA VALLEY- 940 PM ADT TUE JUN 5 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. HIGH PRESSURE SHOULD REBUILD ALONG THE NORTH GULF COAST WED AFTERNOON... PRODUCING MODERATE SOUTHEAST WINDS THROUGH THE KINK VALLEY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-060645- /X.CAN.PAFC.FW.W.0008.000000T0000Z-070606T0600Z/ COPPER RIVER BASIN- 940 PM ADT TUE JUN 5 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 5, 1:00 AM AKDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 5, 1:00 AM AKDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 600 AM ADT TUE JUN 5 2007 .ANALYSIS AND UPPER LEVELS...IR SATELLITE IMAGERY SHOWING REMNANTS OF YESTERDAYS LOW MOVING ACROSS THE AKPEN THIS MORNING. OLD FRONTAL BOUNDARY HAS SHEARED OFF QUICKLY TO THE NORTHWEST AND OVER THE SEWARD PENINSULA LEAVING SCATTERED SHOWERS ACROSS BRISTOL BAY AND THE LOWER KUSKOKWIM VALLEY IN ITS WAKE. RADAR/LIGHTNING DATA SHOWING THAT LAST NIGHTS THUNDERSTORMS OVER THE KUKSOKWIM VALLEY...SUSTAINED BY LARGE AMOUNTS OF VERTICAL WIND SHEAR AND THE LOCATION IN THE LEFT EXIT REGION OF A 100KT 250MB JET...ARE FINALLY DYING OFF AS THEY MOVE OUT OVER NORTON SOUND. REMNANTS OF THE OLD LOW ARE STILL BRINGING RAIN AND IFR CEILINGS TO KODIAK WITH STRATUS COVERING MUCH OF THE GULF. ANOTHER LOW IS CENTERED OVER THE CENTRAL ALEUTIANS WITH A FRONTAL BOUNDARY MOVING TOWARDS THE EASTERN ALEUTIANS WHICH ARE EXPERIENCING RAIN AND MVFR CEILINGS IN THE WARM ADVECTION AHEAD OF THE FRONT. THIS WARM ADVECTION IS CAUSING LOW CLOUDS AND FOG ACROSS MUCH OF THE CENTRAL AND EASTERN BERING SEA. FARTHER SOUTH...YET ANOTHER LOW IS TAKING SHAPE SOUTH OF THE AKPEN NEAR 45N AS EVIDENCED BY THE WELL DEVELOPED BAROCLINIC LEAF ON SATELLITE IMAGERY. THIS SYSTEM WILL BE THE NEXT MAJOR PLAYER IN THE FORECAST. .MODEL DISCUSSION...THE DIFFERENCES BETWEEN THE NAM AND THE GFS THAT HAVE BEEN THE THEME FOR THE LAST FEW DAYS CONTINUE THIS MORNING WITH THE DEVELOPING LOW PROGGED TO MOVE INTO THE GULF ON WED. THE NAM FAVORS A SLIGHTLY DEEPER LOW THAT TRACKS INTO THE CENTRAL GULF WHILE THE GFS/UKMET/ECMWF ALL POINT TO A MORE WESTERLY SOLUTION THAT BRINGS THE LOW ACROSS KODIAK ISLAND SOME TIME BETWEEN LATE WED AFTERNOON AND THU NIGHT...WITH THE GFS AND ECMWF BEING THE SLIGHTLY SLOWER THU NIGHT SOLUTIONS. GOING WITH THE GFS SOLUTION RATHER THAN THE NAM GIVEN THAT THE GFS HAS BEEN HANDLING THESE SYSTEMS BETTER OVER THE PAST FEW DAYS AND ALSO HAS THE SUPPORT OF THE UKMET AND ECMWF...NOT TO MENTION THAT NONE OF THE GFS ENSEMBLE MEMBERS RESEMBLE THE NAM SOLUTION. IN THE EXTENDED...THE GFS RUN TO RUN CONSISTENCY IS HOLDING TOGETHER WELL AND CONTINUES TO BE IN GENERAL AGREEMENT WITH THE ECMWF...ALLOWING FOR GREATER CONFIDENCE IN THE EXTENDED PERIODS. .SHORT TERM FORECAST... SOUTHCENTRAL...EXPECT THE STEADY RAIN TO END ACROSS KODIAK THIS MORNING ALTHOUGH LOW CLOUDS AND A FEW SHOWERS WILL LINGER INTO THE AFTERNOON. IN FACT MOST AREAS ALONG THE COAST WILL STAY CLOUDY THROUGH THE REST OF THE WEEK COURTESY OF THE STRATUS OVER THE GULF AND ONSHORE FLOW. INLAND ZONES CAN EXPECT SUNNIER WEATHER BY THIS AFTERNOON IN THE WAKE OF YESTERDAYS FRONT. DONT EXPECT MUCH IN THE WAY OF SHOWER ACTIVITY EITHER THIS AFTERNOON AS SURFACE RIDGING BUILDS ACROSS SOUTHCENTRAL. AS THE RIDGE BUILDS IN...WINDS WILL REMAIN STRONG THROUGH TURNAGAIN ARM THIS AFTERNOON AND COULD ALSO KICK UP ACROSS PORTIONS OF THE MATANUSKA VALLEY AS STRONGER WINDS MIX DOWN...PARTICULARLY THROUGH THE KNIK VALLEY. GUSTY WINDS TO AROUND 20 KT MAY ALSO BE POSSIBLE ALONG THE COPPER RIVER THIS AFTERNOON. WINDS SHOULD BEGIN TO DIMINISH THIS EVENING AND REALLY SLACK OFF AFTER MIDNIGHT AS THE RIDGE MOVES OVER SOUTHCENTRAL. WEDNESDAY SHOULD PROVE TO BE ANOTHER SUNNY DAY FOR THE INLAND ZONES WITH LIGHT WINDS. THE NEXT STORM SYSTEM MOVES INTO THE WESTERN GULF BRINGING RAIN TO KODIAK BY WED AFTERNOON AND SMALL CRAFT WINDS ACROSS THE WESTERN AND CENTRAL GULF. THE STRENGTHENING OF THE RIDGE ALONG THE GULF COAST AHEAD OF THIS APPROACHING LOW WILL BRING STRONGER WINDS BACK TO TURNAGAIN ARM BY WED AFTERNOON/THU EVENING. THE FRONT FROM THIS LOW BRINGS RAIN AND BREEZY CONDITIONS TO THE NORTHERN GULF COAST AS IT MOVES ONSHORE LATE WED NIGHT WITH PRECIP ALSO POSSIBLE ALONG THE WESTERN KENAI. RAIN WILL CONTINUE ALONG THE COAST ON THURSDAY WITH CLOUDY SKIES AND A CHANCE FOR SHOWERS INLAND AS THE UPPER TROUGH SWINGS ACROSS THE REGION AND SOUTHERLY FLOW DOMINATES. SOUTHWEST ALASKA...EXPECT SHOWERS TO LINGER ACROSS MUCH OF THE REGION TODAY AS THE REMNANTS OF THE SURFACE LOW MAKE THEIR WAY ACROSS THE AKPEN AND OVER BRISTOL BAY...WITH THE MOST WIDESPREAD ACTIVITY BEING ACROSS ZONES 155 AND 161. SHOWER ACTIVITY SHOULD TAPER OFF SOMEWHAT TONIGHT THOUGH ISOLATED SHOWERS MAY CONTINUE NEAR THE COAST OVERNIGHT AS MOISTURE IS DRAWN NORTHWARD FROM AN APPROACHING FRONTAL SYSTEM. THE FAR WESTERN PORTIONS OF THE AKPEN MAY START TO FEEL THE EFFECTS OF THE FRONT MOVING IN FROM THE CENTRAL ALEUTIANS BY LATE AFTERNOON...AND DEFINITELY BY THE OVERNIGHT HOURS AS RAIN AND SOUTHEASTERLY WINDS MOVE IN. SUNNIER SKIES SHOULD BE IN ORDER FOR THE KUSKOKWIM VALLEY AND INLAND BRISTOL BAY ZONES AS THE LEFT OVER MOISTURE FROM THE LOW CLEARS OUT AND HIGH PRESSURE MOVES IN. SHOWER ACTIVITY SHOULD BECOME WIDESPREAD ACROSS THE REGION ON THU AS THE REMNANTS OF THE LOW IN THE GULF MAKE THEIR WAY INTO BRISTOL BAY AND THE AXIS OF THE UPPER TROUGH MOVES ACROSS SOUTHCENTRAL. BERING SEA AND ALEUTIANS...RAIN WILL MOVE ACROSS THE EASTERN ALEUTIANS AS THE FRONT FROM THE LOW IN THE CENTRAL ALEUTIANS MOVES NORTH AND EAST. MORE SHOWERY WEATHER IS EXPECTED BEHIND THE FRONT AND TO THE WEST OVER THE CENTRAL ALEUTIANS DIRECTLY UNDER THE SURFACE/UPPER LOW. THIS LOW LINGERS OVER THE AREA THROUGH WED AND WITH IT THE CHANCE FOR SHOWERS. LOW CLOUDS...FOG...AND DRIZZLE CAN BE EXPECTED ACROSS THE PRIBILOFS AND MUCH OF THE EASTERN BERING THROUGH WED AND THU AS WELL. A FEW SHOWERS MAY ALSO BE POSSIBLE ACROSS THE WESTERN ALEUTIANS TODAY AND TONIGHT THOUGH THEY SHOULD DISAPPEAR AS A STRONG RIDGE BUILDS OVER THE WESTERN BERING BY LATE WED. .LONG TERM FORECAST...STRONG SOUTHERLY FLOW AND THE PRESENCE OF AN UPPER TROUGH WILL KEEP CONDITIONS WET ALONG THE GULF COAST WITH SHOWERS INLAND THROUGH THE END OF THE WORK WEEK. CONDITIONS WILL DRY OUT BY THE WEEKEND ACROSS SOUTHCENTRAL AS THE UPPER LOW MOVES OUT AND UPPER RIDGING MOVE OVERHEAD ALONG WITH EAST TO NORTHEASTERLY FLOW. RIDGING SHOULD KEEP CONDITIONS DRY ACROSS THE MIDDLE AND UPPER KUSKOKWIM VALLEY AS WELL ALTHOUGH THE BRISTOL BAY COAST WILL LIKELY SEE CLOUDIER SKIES AND SHOWERS AS THE UPPER LOW REMAINS OVER BRISTOL BAY THROUGH THE WEEKEND. CONVECTION MAY OCCUR ACROSS THE INLAND SOUTHCENTRAL ZONES SUNDAY NIGHT INTO MONDAY AS A SHORTWAVE TROUGH DROPS DOWN ACROSS THE AREA FROM THE YUKON. THE POTENTIAL FOR THUNDERSTORMS MAY EXIST WITH THIS SHORTWAVE...HOWEVER THIS WILL HAVE TO BE FURTHER ASSESSED AS THAT TIME DRAWS NEARER. SHOWERY WEATHER ALSO RETURNS TO THE WESTERN AND CENTRAL BERING AS THE UPPER LOW FROM BRISTOL BAY ROTATES ACROSS THE SEA AND MERGES WITH A VORTMAX DROPPING OUT OF SIBERIA SUNDAY. THIS COMBINED SYSTEM LINGERS OVER THE WESTERN BERING INTO TUESDAY OF NEXT WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...DENSE FOG ADVISORY 131. MARINE...NONE. FIRE WEATHER...NONE. WOOD JUN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 4, 11:00 PM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Jun 4, 11:41 PM AKDT | Dense Fog Advisory | AFC | 11 hr | |
| Jun 5, 8:41 AM AKDT | Red Flag Warning | AFC | 13 hr | |
| Jun 5, 11:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Jun 5, 11:00 AM AKDT | Small Craft Advisory | AFC | 59 hr | |
| Jun 5, 11:59 AM AKDT | Fire Weather Watch | AFC | 23 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.